Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


does lipodystrophy go away after being off meds?
Jun 22, 2003

I am a 29 year old female who has been hiv+ for 9 years. I have been on cocktails for 6 years, Due to good numbers with cd4 counts and viral load, and bad side effects(high cholesterol, very high triglicerides, decreased sexual drive and fatigue) my doctor has decided to take me off my meds. I have had lipodystrophy due to the meds. My question is now that I'm off my meds will the lipodystrophy go away? I have been over weight all my life but my belly is bigger than it ever has been and i have lost weight in my arms and legs. If it doesn't just go away is there anything I can do? I have just recently gone on a low fat diet and I'm doing a workout program called pilaties. Please help me if you can this belly of mine is really stressing me out. Thank you for your time. Rachel

Response from Dr. Moyle

Interuptions of therapy are not without risk. If you have had a CD4 <200 in the past there is measureable risk getting sick even during a short interuption. I trust your doctor has addressed this issue.

Facial and peripheral wasting may take a long time to recover (>1 year) if it ever recovers completely, so chances are that you will still have it when your doctor advises restarting therapy. The fat increases often improves more rapidly and will certainly be helped by making sure you are not overweight and are exercising regularly. Cardio exercise as well as stuff like pilates are useful. The advice of a dietitian may also help.

Good luck

Graeme


Previous
Suggestions To Promote Weight Gain
Next
Weight loss

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement